CSN Login
Members Online: 1

You are here

Rising CA125 Levels After Change in Chemo

Shiela
Posts: 21
Joined: Jun 2010

Has anyone had a rise in their CA125 levels after changing chemo drugs? My CA125 levels were steadily decreasing on Carbo/Taxol. Due to increasing neuropathy I had to switch to Doxorubicin and after three rounds of chemo my CA 125 has risen 17 points to 114. I'm trying not to worry about this until I get the results of my CAT scan in two weeks, but it's difficult not to be concerned. I wonder if anyone else has had a similar experience.

Thanks.

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

Check out the posts on the Ovarian Cancer Board (search on "Doxil" or "CA125"), and you'll see numerous posts that confirm that VERY often (more often than not!), Doxil initially causes a rise in CA125 and it takes 3 or 4 rounds before you see a decent drop in your CA125 number. Are you sure CA125 is a reliable marker for you? For many women it is simply not a good diagnostic tool. Try not to worry. You'll know more when you get your CT scan in 2 weeks. & even if it shows that Doxil isn't working, there's still Gemzar and other chemo drugs to try until you hit on the one that works best for you. ((((Shiela))))

Shiela
Posts: 21
Joined: Jun 2010

Linda,

Thanks so much for the information. I was wondering if this were the case and it's a relief to hear this isn't unusual or necessarily an indication of increasing disease.

CA125 has been a good marker for me; I started at 1775 and was down to 97 after six rounds of Carbo/Taxol so it was disappointing to see my levels increase. I'm trying not to worry and have been generally optimistic the past seven months, but in the last few days all these doubts have been cropping up. Maybe I'm just in a slump.

I read the board frequently and appreciate all the information and support you share with the group. It's a real lifeline to hear how we all cope.

Shiela

Subscribe to Comments for "Rising CA125 Levels After Change in Chemo"